Reply
 
Thread Tools
Old 10-21-2010, 11:02 AM   #1  
NEVER EVER going back
Thread Starter
 
cfmama's Avatar
 
Join Date: Nov 2006
Posts: 3,747

S/C/G: 377/240's/150

Height: 5 feet 5 inches

Red face First day on Zoloft

I am scared as all ****. For real.

I took it 5 minutes ago. I really should not have spent an hour last night reading about all the side effects everyone has had. Brain zaps and spontaneously falling asleep (I run a daycare... not good)

I'm going to update here throughout the day if I can so I don't go insane.

To make this relevant...
Breakfast- large organic banana, 1 T natural PB, activia with cereals yogurt
cfmama is offline   Reply With Quote
Old 10-21-2010, 11:12 AM   #2  
Calorie counter
 
Eliana's Avatar
 
Join Date: Nov 2009
Posts: 5,679

Height: 5'4.5"

Default

It's ok. Those side affects do not happen to everyone! It's quite commonly given. Also, it takes several weeks to build up in your system, just so you know.

Take care! You'll be fine.
Eliana is offline   Reply With Quote
Old 10-21-2010, 11:24 AM   #3  
Argh.
 
calluna's Avatar
 
Join Date: Jan 2010
Location: Alaska
Posts: 1,428

S/C/G: 280/ticker/169

Height: 5'9"

Default

Don't borrow trouble, cfmama. Keep observing, including the good parts!
calluna is offline   Reply With Quote
Old 10-21-2010, 11:36 AM   #4  
Bear Down..Lost 38 in '10
 
gottadoit2010's Avatar
 
Join Date: Apr 2010
Location: Seattle, WA
Posts: 199

S/C/G: 260.0/219.4/113.0

Height: 5'

Default

My doctor put me on Zoloft while pregnant...I think it's pretty safe and I'm sure you're starting at a nice low dose. But it does do wonders. Sometimes I think I should be back on it. Good luck and ENJOY your day!
gottadoit2010 is offline   Reply With Quote
Old 10-21-2010, 11:39 AM   #5  
Senior Member
 
CourtneyDaisey's Avatar
 
Join Date: Oct 2010
Location: Senoia, GA, USA
Posts: 868

S/C/G: 290.6/278.8/135

Height: 5'5"

Default

I took Zoloft for postpartum depression after my oldest daughter was born. Best stuff ever! I wish I still was on it!
CourtneyDaisey is offline   Reply With Quote
Old 10-21-2010, 12:23 PM   #6  
Senior Member
 
pucedaisy's Avatar
 
Join Date: Dec 2008
Location: Baltimore
Posts: 324

S/C/G: 172/150/145

Height: 5'7"

Default

i understand you worrying about the side effects, but by starting with such a low dose, you will probably not suffer many, if any. if you do, they often go away after a week or few. i hope everything goes well for you!!
pucedaisy is offline   Reply With Quote
Old 10-21-2010, 02:03 PM   #7  
Counting away!
 
parkedout's Avatar
 
Join Date: Nov 2009
Location: SE MO
Posts: 378

S/C/G: 217/211/122

Height: 5'3

Default

Quote:
Originally Posted by CourtneyDaisey View Post
I took Zoloft for postpartum depression after my oldest daughter was born. Best stuff ever! I wish I still was on it!

^^^ Me too! I also used it for PPD. My only advise would be to ask a trusted family member to also keep an eye on you... mood wise. Sometimes you might not see something bad when you are taking a drug designed to help you stay pretty level, emotionally.

I only experienced a few side effects. One was a sexual side effect (no big deal) and the other was that it made me overly calm. My son cut his hand open and my husband swears I just patted his arm and said "Thats nice dear".

Anyways I took it for about 9 months for PPD and then again for about a year and a half 5 years later. Of all the antidepressants I have tried, I liked it the best!

Good luck!
parkedout is offline   Reply With Quote
Old 10-21-2010, 03:19 PM   #8  
Junior Member
 
LindsayW's Avatar
 
Join Date: Oct 2010
Location: Murray, UT
Posts: 26

S/C/G: 266/264/150

Height: 5'5"

Default

I have been on Zoloft for 15 years, and I've never had problems with side effects. I can tell you one thing, though, it can hinder weight loss. I didn't know that, but last time I was at my doctor he mentioned it to me. That has affected me, but other than that, side affects aren't too bad. I'm sure you will be just fine You have probably been worrying yourself too much over it, and you'll see after a couple weeks that there are little to no side affects
I am actually trying to wean myself off of Zoloft now. I'm fairly certain I don't need it anymore, so hopefully I can stop being held back from trying to lose weight
LindsayW is offline   Reply With Quote
Old 10-21-2010, 03:21 PM   #9  
I'm Just a Little Crazy
 
SCraver's Avatar
 
Join Date: Jan 2008
Location: Willington, CT
Posts: 1,404

S/C/G: 250/215/170

Height: 5'9"

Default

The side effects that they list for drugs are a list of anything that anyone had while taking them. So - a "side effect" may have really been related to something else and not the drug.
SCraver is offline   Reply With Quote
Old 10-21-2010, 03:22 PM   #10  
NEVER EVER going back
Thread Starter
 
cfmama's Avatar
 
Join Date: Nov 2006
Posts: 3,747

S/C/G: 377/240's/150

Height: 5 feet 5 inches

Default

Funny thing though... ALL of the studies show that it does NOT hinder weight loss and my doctor said that it has the opposite effect... it tends to make people lose weight especially if they are watching what they eat in the first place.

It will be interesting to see what it does in my case.
cfmama is offline   Reply With Quote
Old 10-21-2010, 05:25 PM   #11  
Taking care of me.
 
MoveMoveMove's Avatar
 
Join Date: Sep 2004
Location: Houston, TX
Posts: 459

Default

What I hate about depression is that there's no test that will tell you what brain chemicals are out of balance. That means the meds are mostly trial and error.

My first med, Paxil, was a MAJOR fail for me. I got the side effects experienced by less than 1% of patients on it. My depression worsened and I became more suicidal.

As Parkedout said above, get someone you trust to keep an eye on you for behavioral changes for the first month or two. After my major severe depressive episode (AKA a nervous breakdown), my coworkers said they had noticed a change in my behavior but hadn't wanted to say anything about it. I understand their hesitance (sp?)but I wish they had said something; I may have switched medicines sooner.

My second med, Wellbutrin, was God sent. I took myself off of it for about 1.5 years but started back on it again about 2 months ago.

Don't be scared. Just keep aware of any mental or physical changes, good or bad, and take action accordingly.
MoveMoveMove is offline   Reply With Quote
Old 10-21-2010, 05:29 PM   #12  
Senior Member
 
MzHopeful's Avatar
 
Join Date: Sep 2010
Location: USA
Posts: 182

S/C/G: 170/ticker/135

Height: 5ft4

Default

I agree with everyone else, they have to list all those side effects they dont necessarily happen to the majority of the people. I wish you luck with it, and I hope it works for you.
MzHopeful is offline   Reply With Quote
Old 10-21-2010, 06:30 PM   #13  
Senior Member
 
althepirate's Avatar
 
Join Date: Oct 2007
Posts: 193

S/C/G: 255/see ticker/130

Height: 5'4

Default

Zoloft made me feel like a zombie. I ended up on Lexapro, which was AMAZING.
althepirate is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
on zoloft -- hungrier than ever mdl Depression and Weight Issues 14 05-07-2008 04:53 PM
First day on Cymbalta Kate109 Depression and Weight Issues 17 06-18-2007 08:38 AM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:17 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.